Alert archive / Illinois / Special Weather Statements in 2019

Special Weather Statement, NWS Paducah, KY

May 21, 2019Jefferson County, Wayne County, Illinois

NWS Paducah, KY issued this special weather statement at May 21, 2019, 11:01 PM CDT for Jefferson County, Wayne County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2019, 11:01 PM CDT (04:01 UTC)
Expired
May 21, 2019, 11:45 PM CDT
In force
44 min
Issued by
NWS Paducah, KY

Counties Jefferson County, IL, Wayne County, IL

The radar

The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS83 KPAH 220401
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
1101 PM CDT Tue May 21 2019
 
ILZ075-076-081-082-220445-
Franklin IL-Hamilton IL-Jefferson IL-Wayne IL-
1101 PM CDT Tue May 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...EASTERN JEFFERSON...
NORTHEASTERN FRANKLIN AND NORTHWESTERN HAMILTON COUNTIES UNTIL 1145
PM CDT...

At 1100 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Centralia to 6 miles west of Mcleansboro.
Movement was northeast at 50 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Fairfield, Mount Vernon, Wayne City, Bluford, Cisne, Dahlgren, Dix,
Jeffersonville, Belle Rive, Sims, Keenes, Johnsonville and Belle
Prairie City.

A Tornado Watch remains in effect until 300 AM CDT for south central
Illinois.

LAT...LON 3860 8820 3858 8818 3802 8865 3847 8912
      3847 8870 3861 8869
TIME...MOT...LOC 0400Z 204DEG 63KT 3848 8905 3810 8866 

$$

DWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at May 21, 6:00 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, May 21, 6:00 PM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
600 PM CDT Tue May 21 2019

.UPDATE...
Issued at 554 PM CDT Tue May 21 2019

Update for 00z aviation only.

&&

.SHORT TERM...(THIS EVENING THROUGH Wednesday)
ISSUED AT 201 PM CDT TUE MAY 21 2019

Interesting scenario shaping up for this evening. Satellite shows
most of the low clouds have moved out of the area. Surface
analysis and radar indicate the old outflow boundary turned warm
front stretches from just east of Paducah to the MO/AR border.
Winds have yet to really pick up but expect some stronger winds
during the later afternoon. Will keep the Lake Wind Advisory in
effect.

Isolated showers, possible thunderstorms have developed in a small
theta-e ridge which runs from Marion IL to the bootheel of MO.
Expect the activity to continue into the late afternoon hours.

The boundary will continue to slowly lift north through the area
the rest of the afternoon. The squall line in western MO/AR will
gradually move east during this time. Expect it to reach the
Carter/Ripley county area between 6-7PM. Looks like between 6 and
10 PM is the best time for any severe weather with CAPE values
from 1000 to 2000 J/kg and bulk shear values over 60 kts. The
severe threat diminishes rapidly as CAPE values drop off after
sunset. So SEMO and southwest Illinois have the best bet to see
any severe weather. Damaging winds will be the main threat,
although a QLCS tornado is possible.

The band of showers/storms will become more southwest/northeast
orientated overnight as it moves into the upper level ridge over
the southwest US. This will linger chances over the Pennyrile
area through most of the day tomorrow.

.LONG TERM...(Wednesday Night THROUGH Tuesday)
ISSUED AT 253 PM CDT TUE MAY 21 2019

he forecast confidence associated with this forecast package is
average (40-60%) mainly due uncertainty with the southward extent of
rain chances across the WFO PAH forecast area.

The biggest challenge will be the location of the mean western U.S.
trough and the semi-permanent closed low along and north of the
Great Lakes through the period. The combination of these two
features will reinforce the baroclinic zone (most likely reflected
as a stationary front over parts of northern MO/Central IL and IN)
north of the WFO PAH forecast area.  As shortwave energy interacts
this boundary, MCS's (Mesoscale Convective Systems) will likely push
east and south with time. Given the transient jet dynamics and
insolation (sunshine) to the south of this boundary, could see
diurnal activity work south into a high CAPE environment. Depending
on the degree of capping aloft, the best convection will be tied to
the northern 1/3 to 1/2 of WFO PAH forecast area. Any further
southward development would be tied to the degree of cold pool
dominated upshear convection into the afternoon and evening hours.

Any influence of the western trough may impact the retrograde motion
of the ridge back north into the WFO PAH forecast area. Where most
of the models agree, a lower PoP forecast was incorporated into the
forecast.

For now, utilized a greater blend of GFS influence through Thursday,
with a transition to ECMWF for the remainder of the forecast period.
These model preferences were overlaid over the regional model
initialization.

&&

.AVIATION...
Issued at 554 PM CDT Tue May 21 2019

VFR conditions will erode from west to east this evening. We could
start to encounter TSRA as early as 1z at CGI and much later at
PAH and MVN. We may even stay VFR at EVV and OWB. There will also
be some LLWS overnight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory until 9 PM CDT this evening for ILZ075>078-
     080>094.

MO...Lake Wind Advisory until 9 PM CDT this evening for MOZ076-086-
     087-100-107>112-114.

IN...Lake Wind Advisory until 9 PM CDT this evening for INZ081-082-
     085>088.

KY...Lake Wind Advisory until 9 PM CDT this evening for KYZ001>022.

&&

UPDATE...KH
SHORT TERM...PS
LONG TERM...Smith
AVIATION...KH
Hazardous weather outlook, May 21, 3:05 PM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
305 PM CDT Tue May 21 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-222015-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
305 PM CDT Tue May 21 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A line of strong to severe storms is expected to move into
southeast Missouri late this afternoon and into the
evening. Damaging winds and isolated tornadoes are the main
hazards.

Breezy conditions today will result in an elevated hazard for
boaters on area lakes. As a result, a Lake Wind Advisory has been
issued for the entire region from noon until 9 PM.

Flooding continues on the Mississippi River and its tributaries.
Please refer to the latest river flood warnings and statements for
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Widely scattered to scattered thunderstorms are expected
across the northern half of the outlook area Thursday, then again
Saturday through Monday. Locally heavy rain and lightning will be
the primary hazards.  An isolated strong thunderstorm or two may
pulse up with damaging wind gusts or hail, especially during the
peak heating of the day.

Flooding continues on the Mississippi River and its tributaries.
Please refer to the latest river flood warnings and statements for
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening over
southeast Missouri and portions of southern Illinois.

PS

In the hours before

Local storm report, May 21, 8:59 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
859 PM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND DMG     1 NE JACKSON            37.39N 89.64W
05/21/2019                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            FUNNEL CLOUD SEEN FROM NORTHEAST SIDE OF
            JACKSON, MO.

0702 PM     TSTM WND DMG     3 W HARVIELL            36.66N 90.54W
05/21/2019                   BUTLER             MO   TRAINED SPOTTER

            PAH I HAVE A LATE REPORT OF A HOUSE DAMAGED
            ON 10932 U.S. 160 HARVIELL MO WHICH IS .09
            MILE WEST OF U.S. 67. COVERED REAR DECK THAT
            WAS PICKED UP AND THROWN APROX. 100 YARDS
            NORTH OF HOME. THE ROOF OF HOME WAS DAMAGED
            ALONG WITH A CHIMNEY. ONE OUT BUILDING
            (BARN) HAD TIN REMOVED FROM ROOF. APPEARS TO
            STRAIGHT LINE WINDS. TIME WAS 7:02 PM.

&&
Special weather statement, May 21, 8:59 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
859 PM CDT Tue May 21 2019

ILZ080-220245-
Perry IL-
859 PM CDT Tue May 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY UNTIL 945 PM CDT...

At 859 PM CDT, Doppler radar was tracking a strong thunderstorm over
Willisville, or 11 miles southwest of Pinckneyville, moving northeast
at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pinckneyville, Tamaroa, Willisville and Cutler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 300 AM CDT for southern and
south central Illinois.

LAT...LON 3821 8918 3795 8934 3796 8959 3822 8959
TIME...MOT...LOC 0159Z 209DEG 40KT 3798 8955

SP
Local storm report, May 21, 10:03 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1003 PM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     WOODLAWN                38.33N 89.03W
05/21/2019  E55 MPH          JEFFERSON          IL   TRAINED SPOTTER

            ESTIMATED 55 MPH WIND 15 MILES NORTH OF
            SESSER IL.

&&

SP
Local storm report, May 21, 10:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1021 PM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     CARTERVILLE             37.76N 89.10W
05/21/2019  E55 MPH          WILLIAMSON         IL   TRAINED SPOTTER

            ESTIMATED 55 MPH WINDS AND PENNY SIZED HAIL.

&&

SP
Local storm report, May 21, 10:25 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 PM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND GST     3 SE ANNA               37.43N 89.21W
05/21/2019  E60 MPH          UNION              IL   TRAINED SPOTTER

            2.5 MILES SE OF ANNA AT THE INTERSECTION OF
            HWY 51 AND 630N.

&&

DJM
Special weather statement, May 21, 11:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
1101 PM CDT Tue May 21 2019

ILZ075-076-081-082-220445-
Franklin IL-Hamilton IL-Jefferson IL-Wayne IL-
1101 PM CDT Tue May 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...EASTERN JEFFERSON...
NORTHEASTERN FRANKLIN AND NORTHWESTERN HAMILTON COUNTIES UNTIL 1145
PM CDT...

At 1100 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Centralia to 6 miles west of Mcleansboro.
Movement was northeast at 50 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Fairfield, Mount Vernon, Wayne City, Bluford, Cisne, Dahlgren, Dix,
Jeffersonville, Belle Rive, Sims, Keenes, Johnsonville and Belle
Prairie City.

A Tornado Watch remains in effect until 300 AM CDT for south central
Illinois.

LAT...LON 3860 8820 3858 8818 3802 8865 3847 8912
      3847 8870 3861 8869
TIME...MOT...LOC 0400Z 204DEG 63KT 3848 8905 3810 8866

DWS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:40 PM CDTSevere Thunderstorm WarningPAHJackson35 min
May 21, 8:49 PM CDTTornado WarningPAHJackson26 min
May 21, 8:59 PM CDTSpecial Weather StatementPAHPerry46 min
May 21, 9:05 PM CDTSevere Thunderstorm WarningPAHPerry40 min
May 21, 9:08 PM CDTTornado WarningPAHPerry37 min
May 21, 9:13 PM CDTSevere Thunderstorm WarningPAHJackson32 min
May 21, 9:15 PM CDTSevere Thunderstorm WarningPAHAlexander30 min
May 21, 9:36 PM CDTTornado WarningPAHFranklin, Jackson, Perry24 min
May 21, 9:36 PM CDTTornado WarningPAHAlexander, Jackson, Union, Williamson39 min
May 21, 9:40 PM CDTSevere Thunderstorm WarningPAHJefferson35 min
May 21, 9:46 PM CDTTornado WarningPAHJefferson29 min
May 21, 10:00 PM CDTTornado WarningPAHFranklin, Jefferson30 min
May 21, 10:05 PM CDTSevere Thunderstorm WarningPAHAlexander, Union25 min
May 21, 10:20 PM CDTSevere Thunderstorm WarningPAHFranklin, Williamson40 min
May 21, 10:33 PM CDTSevere Thunderstorm WarningPAHJohnson, Union, Williamson42 min
May 21, 11:02 PM CDTAreal Flood AdvisoryPAHFranklin, Jefferson, Williamson3 hr
May 21, 11:11 PM CDTSpecial Weather StatementPAHSaline34 min
May 21, 11:24 PM CDTSpecial Weather StatementPAHEdwards, Wayne36 min
May 21, 7:04 PM CDTSevere Thunderstorm WarningPAHButler, Wayne26 min
May 21, 7:16 PM CDTSpecial Weather StatementPAHBollinger, Butler, Stoddard, Wayne74 min
May 21, 7:53 PM CDTSevere Thunderstorm WarningPAHBollinger37 min
May 21, 8:06 PM CDTTornado WarningPAHBollinger, Cape Girardeau24 min
May 21, 8:17 PM CDTSpecial Weather StatementPAHBollinger, Cape Girardeau, Perry, Scott, Stoddard73 min
May 21, 8:25 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, Perry35 min
May 21, 8:31 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau29 min
May 21, 8:44 PM CDTTornado WarningPAHCape Girardeau, Perry31 min
May 21, 9:06 PM CDTFlash Flood WarningPAHCarter, Ripley3 hr
May 22, 6:45 AM CDTRiver Flood WarningPAHWayne15 hr

Nearby

Special Weather Statements in Illinois, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.